Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 212, NWS North Platte, NE

July 23, 2001Lincoln County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 23, 2001, 5:19 PM CDT for Lincoln County, Nebraska. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jul 23, 2001, 5:19 PM CDT (22:19 UTC)
Expired
Jul 23, 2001, 6:15 PM CDT
In force
56 min
Issued by
NWS North Platte, NE
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Lincoln County, NE

What was reported inside it

TimeReportWhereRemark
Jul 23, 6:00 PM CDTThunderstorm Wind 52 ENorth Platte, NEA large tree was down as well as several 4 inch diameter limbs.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 23, 4:45 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.3 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2001-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 271 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2001-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
271 J/kg
Mixed-layer CIN
-323 J/kg
Mixed-layer LCL
1480 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 232219
SVRLBF

NEC111-232315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
519 PM CDT MON JUL 23 2001

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA

* UNTIL 615 PM CDT

* AT 515 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES NORTHEAST OF HERSHEY...OR ABOUT 12
  MILES NORTHWEST OF NORTH PLATTE...MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE...

  9 MILES NORTH OF NORTH PLATTE AROUND 535 PM CDT

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL
INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST
PROTECTION.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4136 10125 4105 10123 4108 10064 4109 10024I
          4137 10028

$$

WERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 4:25 PM CDT, 54 minutes earlier.

Area forecast discussion, Jul 23, 4:25 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
425 PM CDT MON JUL 23 2001

SPC IS ABOUT TO DROP A SVR BOX ON MOST OF OUR CWA UNTIL AT LEAST
01Z. MORE DETAILS TO FOLLOW...

.LBF...SVR T-STORM WATCH UNTIL 01Z FOR MUCH OF CWA.

SLM

In the hours before

Local storm report, Jul 23, 5:13 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
513 PM CDT MON JUL 23 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0510 PM    CHAPPELL                  NE   1.75 INCH HAIL
07/23/01   DEUEL                          REPORTED BY SPOTTERS

MP

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 8:15 PM CDTSevere Thunderstorm WarningLBFMcPherson60 min
Jul 23, 5:51 AM CDTSevere Thunderstorm WarningLBFHolt39 min
Jul 23, 6:31 AM CDTSevere Thunderstorm WarningLBFHolt44 min
Jul 23, 4:14 PM CDTSevere Thunderstorm WarningLBFDeuel61 min
Jul 23, 5:29 PM CDTSevere Thunderstorm WarningLBFLogan61 min
Jul 23, 5:43 PM CDTSevere Thunderstorm WarningLBFChase, Perkins62 min
Jul 23, 6:44 PM CDTSevere Thunderstorm WarningLBFChase, Perkins61 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.